MAUDE Adverse Event Report: EXACTECH, INC. TRULIANT TIB IMP CR INS STD SZ 5, 13MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. TRULIANT TIB IMP CR INS STD SZ 5, 13MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 02-022-47-5013
Medical Device Problem Codes Mechanical Problem (1384); Naturally Worn (2988)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Loss of Range of Motion (2032); Scar Tissue (2060); Joint effusion (4849)
Date of Event 05/10/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D10: concomitants: 6110294, 02-012-60-1440 - tru stem ext 14mm x 40mm.6721808, 02-020-13-0250 - truliant cr cem fem cr cem left sz 5.6818540, 02-022-45-5050 - truliant tib fit tray cem sz 5f / 5t.6870038, 200-02-38 - three peg patella 38mm.6827049, 204-70-00 - tibial stem ext.Screw.Pending investigation.
 
Event or Problem Description
As reported via legal documentation the patient had a left knee replacement on (b)(6) 2021.Over the next several months, the patient underwent physical therapy sessions and follow up appointments with the surgeon, as well as injections to his left knee.Approximately 10 months after the initial procedure the patient had a left knee revision on (b)(6) 2022 to remove the polyethylene, causing the injuries and damages complained of.There is no other patient demographic or medical history available.There is no device return.There are no photos or other images of the device provided.No additional information is available.Revision op report on (b)(6) 2022.Diagnosis: painful left total knee, polyethylene wear.At the time of surgery there was some minor wear of the polyethylene on both the lateral and medial tibial surfaces with some more significant wear along the posterior medial corner of the polyethylene.The femoral and tibial components were intact.The 13mm polyethylene was exchanged for a new 15 mm polyethylene and the knee showed excellent range of motion and stability.The patient was also noted to have heavy scar tissue throughout the joint capsule.The scar tissue was debrided along the suprapatellar pouch and medial and lateral gutters.The patient was taken to recovery room in stable condition.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The reason for the revision reported cannot be determined from the available information but may have been reported at this later time due to inclusion of one of the implanted devices in the packaging recall.Based on length of implantation, the reason for revision appears unlikely to be secondary to prosthesis wear.However, the reported prosthesis wear/failure, and loss of range of motion could not be confirmed and potential contributions of user, or patient-related considerations to the event could not be assessed as no images or radiographs were provided, relevant clinical information was not provided, and the devices were not available for evaluation.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
TRULIANT TIB IMP CR INS STD SZ 5, 13MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
kate jacobson
MDR Report Key17958175
Report Number1038671-2023-02552
Device Sequence Number12086044
Product Code JWH
UDI-Device Identifier10885862306593
UDI-Public10885862306593
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K152170
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 11/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/14/2024
Device Catalogue Number02-022-47-5013
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2023
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/18/2023
Supplement Report FDA Received Date11/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/15/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0023-2022
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexMale